ALERE SAN DIEGO, INC. MCKESSON CONSULT DIAGNOSTICS HCG COMBO TESTS CASSETTE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Back to Search Results |
| Model Number |
FHC-A202 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/12/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine, 4miu/ml hcg urine and 20miu/ml hcg cut-off urine samples.The results of devices tested with hcg-negative clinical samples were read at 3 and 4 minutes and all devices yielded valid negative results.The results of devices tested with 4miu/ml were read at 4 minutes and all devices yielded valid negative results.Lastly the results of devices tested with 20miu/ml hcg cut-off samples were read at 3 minutes and all devices yielded valid positive results.No false positive or false negative issues were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.Case details indicate a false positive result was obtained on a sample containing 1.4miu/ml and a false negative result was obtained on a patient sample containing 21miu/ml.A root cause could not be determined from the available information as the reported issues were not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.False negative results may occur when the levels of hcg are below the sensitive level of the test.When pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.- very low levels of hcg (less than 50miu/ml) are present in serum and urine specimens shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning serum or urine specimen collected 48 hours later.- this test reliably detects intact hcg up to 500,000 miu/ml.It does not reliably detect hcg degradation products, including free-beta hcg and beta core fragments.Quantitative assays used to detect hcg may detect hcg degradation products and therefore may disagree with the results of this rapid test.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in serum or urine specimens should not be used to diagnose pregnancy unless these conditions have been rules out.As with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
Event or Problem Description
The customer reported receiving a false negative hcg result while using the mckesson consult® diagnostics hcg combo test cassette.The patient provided a urine sample which was tested and the results were read at 3 minutes.A false negative hcg result was obtained.Confirmatory quantitative testing was performed which yielded a positive result of 21 miu/ml.No adverse health outcomes were reported.The customer also mentioned another patient received a false positive hcg result.Mdr 2027969-2026-00033 for that event.
Event or Problem Description
The customer reported receiving a false negative hcg result while using the mckesson consult® diagnostics hcg combo test cassette.The patient provided a urine sample which was tested and the results were read at 3 minutes.A false negative hcg result was obtained.Confirmatory quantitative testing was performed which yielded a positive result of 21 miu/ml.No adverse health outcomes were reported.The customer also mentioned another patient received a false positive hcg result.See mdr 2027969-2026-00033 for that event.
Additional Manufacturer Narrative
D9 - device available for evaluation: was updated from "no" to "yes".D9 - date returned to mfr null: was updated from "na" to blank.D9 - date returned to mfr: was updated from blank to "3/9/2026".H3 - device evaluated by mfr?: was updated from "no" to "yes".H6 and h11 were updated for inv findings.Investigation conclusion: retained and returned devices from the reported lot number were tested with hcg-negative clinical urine, 4miu/ml hcg urine and 20miu/ml hcg cut-off urine samples.The results of devices tested with hcg-negative clinical samples were read at 3 and 4 minutes and all devices yielded valid negative results.The results of devices tested with 4miu/ml were read at 4 minutes and all devices yielded valid negative results.Lastly the results of devices tested with 20miu/ml hcg cut-off samples were read at 3 minutes and all devices yielded valid positive results.No false positive or false negative issues were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.Case details indicate a false positive result was obtained on a sample containing 1.4miu/ml and a false negative result was obtained on a patient sample containing 21miu/ml.A root cause could not be determined from the available information as the reported issues were not replicated during testing of retention or returned product.Complaints are tracked and trended on a monthly basis.Per the package insert: - very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.- false negative results may occur when the levels of hcg are below the sensitive level of the test.When pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.- very low levels of hcg (less than 50miu/ml) are present in serum and urine specimens shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesing with a first morning serum or urine specimen collected 48 hours later.- this test reliably detects intact hcg up to 500,000 miu/ml.It does not reliably detect hcg degradation products, including free-beta hcg and beta core fragments.Quantitative assays used to detect hcg may detect hcg degradation products and therefore may disagree with the results of this rapid test.- a number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in serum or urine specimens should not be used to diagnose pregnancy unless these conditions have been rules out.- as with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.- this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.